Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 1:13 AM EST for Fountain County, Warren County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 1:13 AM EST (06:13 UTC)
- Expired
- Nov 6, 2005, 1:55 AM EST
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 060615
SVRIND
INC045-171-060700-
/O.NEW.KIND.SV.W.0192.051106T0613Z-051106T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
WARREN COUNTY IN WEST CENTRAL INDIANA
* UNTIL 200 AM EST
* AT 112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF WEST LEBANON...
OR ABOUT 7 MILES NORTH OF DANVILLE...AND MOVING NORTHEAST AT 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST LEBANON AROUND 120 AM EST
WILLIAMSPORT AROUND 125 AM EST
PINE VILLAGE AROUND 130 AM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4047 8752 4013 8753 4022 8727 4035 8710
4048 8710
$$2 follow-up statements
000
WWUS53 KIND 060636
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 AM EST SUN NOV 6 2005
INC045-171-060700-
/O.CON.KIND.SV.W.0192.000000T0000Z-051106T0700Z/
FOUNTAIN-WARREN-
135 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR NORTHEASTERN FOUNTAIN AND EASTERN WARREN COUNTIES...
AT 134 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINE VILLAGE...OR
ABOUT 19 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY
MORNING FOR WESTERN INDIANA.
LAT...LON 4047 8742 4023 8735 4022 8727 4035 8710
4048 8710
$$
JK000
WWUS53 KIND 060655
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 AM EST SUN NOV 6 2005
INC045-171-060705-
/O.CAN.KIND.SV.W.0192.000000T0000Z-051106T0700Z/
FOUNTAIN-WARREN-
155 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN AND
EASTERN WARREN COUNTIES IS CANCELLED...
SEVERE STORMS HAVE MOVED EAST OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY
MORNING FOR WESTERN INDIANA.
LAT...LON 4047 8742 4023 8735 4022 8727 4035 8710
4048 8710
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 12 hours 53 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 5, 3:20 PM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SAT NOV 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 320 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: CLOUD TO GROUND LIGHTNING DAMAGING WINDS LARGE HAIL ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAINLY AFTER MIDNIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY NORTH OF INTERSTATE 70. HOWEVER THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH THIS ACTIVITY. A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS ILLINOIS AFTER 9 PM. THIS LINE OF STORMS WILL MOVE EAST AT 50 MPH ACROSS CENTRAL INDIANA AFTER MIDNIGHT. THIS LINE WILL PRODUCE DAMAGING STRAIGHT LINE WINDS. ALTHOUGH THE MAIN THREAT WILL BE WIDESPREAD DAMAGING STRAIGHT LINE WINDS...THE INTENSITY OF THE WINDS BOTH NEAR THE SURFACE AND THROUGH THE ATMOSPHERE DOES INDICATE THE POTENTIAL FOR AN ISOLATED TORNADO. AGAIN...THIS IS A VERY STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD DAMAGING WINDS TO CENTRAL INDIANA LATE TONIGHT. WE URGE RESIDENTS OF CENTRAL INDIANA TO STAY ABREAST OF THE CHANGING WEATHER SITUATION THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTER THE COLD FRONT PASSES...WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SUNDAY MORNING WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. WINDS WILL DIMINISH AFTER NOON ON SUNDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:54 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Parke, Putnam | 66 min |
| Nov 6, 1:57 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 63 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 63 min |
| Nov 6, 2:59 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Knox, Monroe and 2 more | 61 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
| Nov 6, 5:55 AM EST | Severe Thunderstorm Warning | IND | Randolph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.